Texas, 2007

Hail in Texas, July 10, 2007

July 10, 2007 · NWS AMA · 2 events in 1 county or zone

Severe thunderstorms in the northwest Texas Panhandle during the evening hours produced hail. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms in the northwest Texas Panhandle during the evening hours produced hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 10, 2:21 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 10, 2:21 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
321 PM CDT TUE JUL 10 2007

.DISCUSSION...
MAIN FORECAST PROBLEMS IN FIRST PERIOD. FRONTAL BOUNDARY APPEARS TO
HAVE CLEARED MUCH OF THE PANHANDLES. AS SUCH FOCUS FOR CONVECTION MAY
BE SOUTH OF AREA. HOWEVER...NORTHWEST FLOW AND MOUNTAIN CONVECTION
ALSO A FLY IN THE OINTMENT. WILL BRUSH POPS DOWNWARD BUT CHANCES
WILL REMAIN ESPECIALLY WESTERN AND SOUTHERN SECTIONS AS WE ARE CLOSE
ENOUGH TO BOUNDARY AND MOUNTAIN CONVECTION TO WARRANT THOSE CHANCES.

REMAINDER OF THE FORECAST REMAINS LARGELY INTACT. CONTINUED TREND OF
LOWERING DAYTIME POPS FOR WEDNESDAY AND THURSDAY...BUT PESKY
NORTHWEST FLOW REQUIRES SLIGHT CHANCES FOR DAYTIME PERIOD. CHANCE
POPS REMAIN FOR NIGHTTIME PERIODS. MODELS CONSISTENT BRINGING A
VIGOROUS FRONT INTO THE OKLAHOMA PANHANDLE LATE THURSDAY OR EARLY
FRIDAY AND SWEEPING THROUGH AREA BY FRIDAY MORNING. THIS MAY ACTUALLY BE OUR
OPPORTUNITY TO SEE ORGANIZED CONVECTION WITH THE BEST SEVERE WEATHER
POTENTIAL. MODELS ARE NOW INDICATING MORE OF A NORTH FLOW WITH
WESTERN UPPER RIDGE BY SUNDAY...SO DID TREND POPS DOWN FOR THE
EVENING HOURS ON SUNDAY. NO SIGNIFICANT POPS FOR SUNDAY THROUGH
TUESDAY TIME FRAME.

TEMPERATURES WILL REMAIN WARM NEXT FEW DAYS...BUT STILL GENERALLY
BELOW MOST GUIDANCE VALUES. DID BUMP MAX TEMPS UP ON THURSDAY IN
ADVANCE OF COLD FRONT AND LOWERED INTO 80S ON FRIDAY BEHIND THE
STRONGER FRONT. EXTENDED TEMPERATURES ALSO TAPERED TO NEAR OR BELOW
GUIDANCE VALUES.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

GARCIA/BROST/WOODALL
Hazardous weather outlook, Jul 10, 12:00 PM CST, 5 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE JUL 10 2007

OKZ001>003-TXZ001>020-111100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES
THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE MAINLY ACROSS THE CENTRAL TO
SOUTHERN TEXAS PANHANDLE. THE PRIMARY THREATS FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES WEDNESDAY THROUGH SUNDAY NIGHT AS A SERIES OF MINOR UPPER
LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN HIGH PLAINS. A FEW
STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE HAIL AND DAMAGING
WINDS EXPECTED TO BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE SITUATION LATE THIS AFTERNOON AND THIS
EVENING FOR POSSIBLE ACTIVATION.

BROST

In the hours before

Special weather statement, Jul 10, 4:44 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT TUE JUL 10 2007

TXZ012-102330-
POTTER TX-
544 PM CDT TUE JUL 10 2007

...STRONG THUNDERSTORM IN CENTRAL POTTER COUNTY...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 20 MILES NORTH OF AMARILLO IN CENTRAL
POTTER COUNTY MOVING SOUTH-SOUTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN EASTERN POTTER COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

JOHNSON
Special weather statement, Jul 10, 5:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT TUE JUL 10 2007

TXZ012-110015-
POTTER TX-
625 PM CDT TUE JUL 10 2007

...STRONG THUNDERSTORM IN EASTERN POTTER COUNTY...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHEAST OF AMARILLO OVER EASTERN
POTTER COUNTY MOVING SOUTH AT 10 MPH.  THIS STORM WILL PRODUCE HAIL
UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH AND VERY
HEAVY RAINFALL.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN EASTERN POTTER COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

JOHNSON

The radar

The Amarillo radar (KAMA), 174 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Dallam

When
July 10, 5:30 PM CST
Where
Dallam County, Texline
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.380, -103.020

Time of the hail was estimated.

Hail, Dallam

When
July 10, 10:30 PM CST to 10:32 PM CST
Where
Dallam County, 7.63 mi S of Ware
Measured
0.75 in hail
Reported by
Public
Coordinates
36.070, -102.700

Reported along Farm to Market Road 1727 in southern Dallam County.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50426, 50427.